Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Chronic migraine paitent. Taking vasograine. Getting headache, shoulder and neck pain. Any medication?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hai. I am 49 years male. I am a chronic migraine patient for the last 15 years. I have undergone all types of medication both prophylaxes like Beta cap-40 and amitriptiline and Vasograine. I get relieve only after taking vasograine. Now I am taking vasograine daily one tablet. As a side effect I am getting severe shoulder and neck pain due to vaso constriction. I am experiencing a sort of rebound headache. I tried with other pain killers and has no help. Kindly advice me how to stop vasograine and my rebound headache. My prophylax of Betacap also has side effect like erectile dysfunction and weight gain and also insomnia. Kindly suggest alternative medicine. Shall try headset tablet instead of vasograine.
Posted Tue, 13 Nov 2012 in Headache and Migraines
Answered by Dr. Das Arindam 3 hours later

Thanks for the query.

Though you used to get relief only after taking ergotamine group of drug, as you report side effects, you have to discontinue the drug. The beta blocker should also be avoided too.

Alternative medicines you can consider are as follows:
1. For acute condition, you can take like Paracetamol group of drugs along with Prochlorperazine group of drugs. For more severe conditions take low dose sedatives like diazepam group of drugs.

2. For maintenance, you can take
- Sumatriptan group of drugs
- Cyproheptadine group of drugs before bed.
- Fluoxetine group of drug.
- Verapamil / Lisinopril group of drugs may also be used if needed.

You can consult your family physician or a neurologist who after careful physical examination will be able to prescribe one of the aforementioned drugs. The dosage can be adjusted as per your needs. The change of drugs will also take care of rebound headaches.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor